Erowid References Database
Morley S, Slaughter J, Smith PR.
“Death from Ingestion of E-Liquid”.
Journal of Emergency Medicine. 2017 Dec;53(6).
The use of e-liquids is becoming more prevalent. There is a risk that such liquids may be ingested by mouth rather than being vaped/ inhaled. Due to the high concentration of drugs such as nicotine in these liquids, there may be toxic, and possibly fatal consequences.
We report the death of a 32-year-old male who ingested nicotine-containing e-liquid while under the influence of alcohol. A serum sample taken 24 h after collapse contained nicotine at a concentration of 1600 ng/mL of nicotine.
Why Should an Emergency Physician Be Aware of This?
Death secondary to e-liquid ingestion is still very rare, but has the potential for causing deaths due to the easy access of such liquids to the general public. Such toxicity should be considered in individuals who present in the early phases with symptoms of stimulant toxicity, but also in the latter phase where there may be autonomic depressive effects.
Key Words: e-liquid, nicotine, forensic, suicide
[ Cite HTML